- Research Article
- Open Access
A New Delay Vector Integral Inequality and Its Application
© Li Xiang et al. 2010
- Received: 22 September 2010
- Accepted: 14 December 2010
- Published: 21 December 2010
A new delay integral inequality is established. Using this inequality and the properties of nonnegative matrix, the attracting sets for the nonlinear functional differential equations with distributed delays are obtained. Our results can extend and improve earlier publications.
- Differential Equation
- Dynamical System
- Spectral Radius
- Differential System
- Early Publication
The attracting set of dynamical systems have been extensively studied over the past few decades and various results are reported. It is well known that one of the most researching tools is inequality technique. With the establishment of various differential and integral inequalities [1–12], the sufficient conditions on the attracting sets for different differential systems are obtained [12–16]. However, the inequalities mentioned above are ineffective for studying the attracting sets of a class of nonlinear functional differential equations with distributed delays.
Motivated by the above discussions, in this paper, a new delay vector integral inequality is established. Applying this inequality and the properties of nonnegative matrix, some sufficient conditions ensuring the global attracting set for a class of nonlinear functional differential equations with distributed delays are obtained. The result in  is extended.
In this section, we introduce some notations and recall some basic definitions.
which includes all positive eigenvectors of provided that the nonnegative matrix has at least one positive eigenvector (see ).
Let . For , , , , we define , , , , , , . For , we define .
Definition 2.1 (Xu ).
Especially, if and .
Lemma 2.2 (Lasalle ).
If and , then .
where , , , , . Assume that the following conditions are satisfied:
By the condition and Lemma 2.2, together with , this implies that exists and .
This contradicts the equality in (3.9), and so (3.8) holds. The proof is complete.
where , , , , , , , , . We always assume that for any , the system (4.1) has at least one solution through denoted by or simply if no confusion should occur.
where be a fundamental matrix of the linear equation .
Throughout this section, we suppose the following:
, where , , , , ,
where , is the distance of to in .
Assume that hold. Then is a global attracting set of (4.1).
Letting , we have , that is , and the proof is completed.
If is an equilibrium point of system (4.1), suppose that the conditions of Theorem 4.2. hold and , then the equilibrium is globally asymptotically stable.
This work was supported by the National Natural Science Foundation of China under Grant no. 10971147. Thanks are due to the instruction of Professor Xu.
- Walter W: Differential and Integral Inequalities. Springer, New York, NY, USA; 1970:x+352.View ArticleGoogle Scholar
- Lakshmikantham V, Leela S: Differential and Integral Inequalities: Theory and Applications. Vol. I: Ordinary Differential Equations, Mathematics in Science and Engineering. Volume 55. Academic Press, New York, NY, USA; 1969:ix+390.MATHGoogle Scholar
- Lakshmikantham V, Leela S: Differential and Integral Inequalities: Theory and Applications. Vol. II: Ordinary Differential Equations, Mathematics in Science and Engineering. Volume 55. Academic Press, New York, NY, USA; 1969.MATHGoogle Scholar
- Xu DY: Integro-differential equations and delay integral inequalities. The Tohoku Mathematical Journal 1992, 44(3):365–378. 10.2748/tmj/1178227303MathSciNetView ArticleMATHGoogle Scholar
- Huang Y, Xu D, Yang Z: Dissipativity and periodic attractor for non-autonomous neural networks with time-varying delays. Neurocomputing 2007, 70(16–18):2953–2958.View ArticleGoogle Scholar
- Xu D, Yang Z: Attracting and invariant sets for a class of impulsive functional differential equations. Journal of Mathematical Analysis and Applications 2007, 329(2):1036–1044. 10.1016/j.jmaa.2006.05.072MathSciNetView ArticleMATHGoogle Scholar
- Xu D, Yang Z, Yang Z: Exponential stability of nonlinear impulsive neutral differential equations with delays. Nonlinear Analysis: Theory, Methods & Applications 2007, 67(5):1426–1439. 10.1016/j.na.2006.07.043MathSciNetView ArticleMATHGoogle Scholar
- Amemiya T: Delay-independent stabilization of linear systems. International Journal of Control 1983, 37(5):1071–1079. 10.1080/00207178308933029MathSciNetView ArticleMATHGoogle Scholar
- Liz E, Trofimchuk S: Existence and stability of almost periodic solutions for quasilinear delay systems and the Halanay inequality. Journal of Mathematical Analysis and Applications 2000, 248(2):625–644. 10.1006/jmaa.2000.6947MathSciNetView ArticleMATHGoogle Scholar
- Tian H: The exponential asymptotic stability of singularly perturbed delay differential equations with a bounded lag. Journal of Mathematical Analysis and Applications 2002, 270(1):143–149. 10.1016/S0022-247X(02)00056-2MathSciNetView ArticleMATHGoogle Scholar
- Lu K, Xu D, Yang Z: Global attraction and stability for Cohen-Grossberg neural networks with delays. Neural Networks 2006, 19(10):1538–1549. 10.1016/j.neunet.2006.07.006View ArticleMATHGoogle Scholar
- He D, Xu D: Attracting and invariant sets of fuzzy Cohen-Grossberg neural networks with time-varying delays. Physics Letters A 2008, 372(47):7057–7062. 10.1016/j.physleta.2008.10.035MathSciNetView ArticleMATHGoogle Scholar
- Xu D, Li S, Zhou X, Pu Z: Invariant set and stable region of a class of partial differential equations with time delays. Nonlinear Analysis: Real World Applications 2001, 2(2):161–169. 10.1016/S0362-546X(00)00111-5MathSciNetView ArticleMATHGoogle Scholar
- Xu D-Y, Zhao H-Y: Invariant and attracting sets of Hopfield neural networks with delay. International Journal of Systems Science 2001, 32(7):863–866.MathSciNetView ArticleMATHGoogle Scholar
- Zhao H: Invariant set and attractor of nonautonomous functional differential systems. Journal of Mathematical Analysis and Applications 2003, 282(2):437–443. 10.1016/S0022-247X(02)00370-0MathSciNetView ArticleMATHGoogle Scholar
- Zhao H: Global asymptotic stability of Hopfield neural network involving distributed delays. Neural Networks 2004, 17(1):47–53. 10.1016/S0893-6080(03)00077-7View ArticleMATHGoogle Scholar
- Horn RA: Matrix Analysis. Cambridge University Press, Cambridge, UK; 1985.View ArticleMATHGoogle Scholar
- LaSalle JP: The Stability of Dynamical Systems. SIAM, Philadelphia, Pa, USA; 1976:v+76.View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.